Alert archive / Kansas / Wind Advisories in 2006
Wind Advisory 5, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Jan 26, 2006, 1:39 AM MST for Cheyenne County, Kit Carson County, Colorado; Red Willow County, Nebraska; 11 counties in Kansas. It took effect at Jan 26, 2006, 8:00 AM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2006, 1:39 AM MST (08:39 UTC)
- In effect from
- Jan 26, 2006, 8:00 AM MST
- Expired
- Jan 26, 2006, 4:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Red Willow County, NE
The radar
The Goodland radar (KGLD), 52 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 8.7 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2771 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGLD 260839 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 139 AM MST THU JAN 26 2006 ...WINDY CONDITIONS RETURN TO THE TRI-STATE AREA... .A STORM SYSTEM WILL MOVE OUT OF THE ROCKIES AND INTO THE NEBRASKA PANHANDLE TODAY BRINGING STRONG SOUTHWEST WINDS TO THE TRI-STATE AREA. KSZ003-004-015-016-029-NEZ081-261645- /O.NEW.KGLD.WI.Y.0005.060126T1500Z-060126T2300Z/ DECATUR-NORTON-SHERIDAN-GRAHAM-GOVE-RED WILLOW- INCLUDING THE CITIES OF...OBERLIN...NORTON...HOXIE...HILL CITY... QUINTER...MCCOOK 239 AM CST THU JAN 26 2006 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM CST THIS AFTERNOON. SOUTHWEST WINDS WILL INCREASE TO AROUND 35 MPH THIS MORNING WITH GUSTS TO 45 MPH POSSIBLE. THE STRONG WINDS WILL PERSIST THROUGH THE AFTERNOON HOURS BEFORE DIMINISHING THIS EVENING. PERSONS TRAVELING ON INTERSTATE 70...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES OR PULLING CAMPERS OR TRAILERS...SHOULD USE EXTRA CAUTION. SUDDEN GUSTS OF WIND MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ MCGUIRE
4 follow-up statements
000 WWUS73 KGLD 261641 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 941 AM MST THU JAN 26 2006 ...WINDY CONDITIONS RETURN TO THE TRI-STATE AREA... .A STORM SYSTEM WILL MOVE OUT OF THE ROCKIES AND INTO THE NEBRASKA PANHANDLE TODAY BRINGING STRONG SOUTHWEST WINDS TO THE TRI-STATE AREA. KSZ003-004-015-016-029-NEZ081-262300- /O.CON.KGLD.WI.Y.0005.000000T0000Z-060126T2300Z/ DECATUR-NORTON-SHERIDAN-GRAHAM-GOVE-RED WILLOW- INCLUDING THE CITIES OF...OBERLIN...NORTON...HOXIE...HILL CITY... QUINTER...MCCOOK 1041 AM CST THU JAN 26 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. SOUTHWEST WINDS WILL CONTINUE TO INCREASE TO AROUND 35 MPH THIS MORNING WITH GUSTS TO 45 MPH POSSIBLE. THE STRONG WINDS WILL PERSIST THROUGH THE AFTERNOON HOURS BEFORE DIMINISHING THIS EVENING. PERSONS TRAVELING ON EAST-WEST ORIENTED ROADS INCLUDING INTERSTATE 70...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES OR PULLING CAMPERS OR TRAILERS...SHOULD USE EXTRA CAUTION. SUDDEN GUSTS OF WIND MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ LAMMERS
000 WWUS73 KGLD 261801 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1101 AM MST THU JAN 26 2006 ...WINDY CONDITIONS RETURN TO THE TRI-STATE AREA... .A STORM SYSTEM WILL OVER COLORADO WILL MOVE INTO THE NEBRASKA PANHANDLE THIS AFTERNOON BRINGING STRONG SOUTHWEST WINDS TO THE TRI-STATE AREA. KSZ001-002-013-014-027-028-262300- /O.EXA.KGLD.WI.Y.0005.000000T0000Z-060126T2300Z/ CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-WALLACE-LOGAN- INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...GOODLAND... COLBY...SHARON SPRINGS...OAKLEY 1201 PM CST THU JAN 26 2006 /1101 AM MST THU JAN 26 2006/ ...WIND ADVISORY IN EFFECT UNTIL 4 PM MST /5 PM CST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM MST /5 PM CST/ THIS AFTERNOON. SOUTHWEST WINDS WILL CONTINUE TO INCREASE TO AROUND 35 MPH THIS MORNING WITH GUSTS TO 45 MPH POSSIBLE. THE STRONG WINDS WILL PERSIST THROUGH THE AFTERNOON HOURS BEFORE DIMINISHING THIS EVENING. PERSONS TRAVELING ON EAST-WEST ORIENTED ROADS INCLUDING INTERSTATE 70...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES OR PULLING CAMPERS OR TRAILERS...SHOULD USE EXTRA CAUTION. SUDDEN GUSTS OF WIND MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ KSZ003-004-015-016-029-NEZ081-262300- /O.CON.KGLD.WI.Y.0005.000000T0000Z-060126T2300Z/ DECATUR-NORTON-SHERIDAN-GRAHAM-GOVE-RED WILLOW- INCLUDING THE CITIES OF...OBERLIN...NORTON...HOXIE...HILL CITY... QUINTER...MCCOOK 1201 PM CST THU JAN 26 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... SOUTHWEST WINDS WILL CONTINUE TO INCREASE TO AROUND 35 MPH FROM LATE MORNING INTO THE AFTERNOON WITH GUSTS TO 45 MPH POSSIBLE. THE STRONG WINDS WILL PERSIST THROUGH THE AFTERNOON HOURS BEFORE DIMINISHING THIS EVENING. PERSONS TRAVELING ON EAST-WEST ORIENTED ROADS INCLUDING INTERSTATE 70...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES OR PULLING CAMPERS OR TRAILERS...SHOULD USE EXTRA CAUTION. SUDDEN GUSTS OF WIND MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ LAMMERS
000 WWUS73 KGLD 261923 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1223 PM MST THU JAN 26 2006 ...WINDY CONDITIONS WILL OCCR OVER PORTIONS OF THE TRI-STATE AREA THIS AFTERNOON... .A STORM SYSTEM OVER COLORADO WILL MOVE INTO THE NEBRASKA PANHANDLE THIS AFTERNOON BRINGING STRONG SOUTHWEST WINDS TO THE TRI-STATE AREA. COZ091-092-262300- /O.EXA.KGLD.WI.Y.0005.000000T0000Z-060126T2300Z/ KIT CARSON-CHEYENNE CO- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS 1223 PM MST THU JAN 26 2006 ...WIND ADVISORY IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 50 MPH WILL OCCUR THROUGH THE AFTERNOON. THESE WINDS WILL DIMINISH BY THIS EVENING. PERSONS TRAVELING ON EAST-WEST ORIENTED ROADS INCLUDING INTERSTATE 70...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES OR PULLING CAMPERS OR TRAILERS...SHOULD USE EXTRA CAUTION. SUDDEN GUSTS OF WIND MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ KSZ001>004-013>016-027>029-NEZ081-262300- /O.CON.KGLD.WI.Y.0005.000000T0000Z-060126T2300Z/ CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM- WALLACE-LOGAN-GOVE-RED WILLOW- INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...OBERLIN... NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS... OAKLEY...QUINTER...MCCOOK 123 PM CST THU JAN 26 2006 /1223 PM MST THU JAN 26 2006/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST /5 PM CST/ THIS AFTERNOON... SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 50 MPH WILL OCCUR THROUGH THE AFTERNOON HOURS BEFORE DIMINISHING THIS EVENING. PERSONS TRAVELING ON EAST-WEST ORIENTED ROADS INCLUDING INTERSTATE 70...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES OR PULLING CAMPERS OR TRAILERS...SHOULD USE EXTRA CAUTION. SUDDEN GUSTS OF WIND MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ LAMMERS
000 WWUS73 KGLD 262251 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 351 PM MST THU JAN 26 2006 ...WINDS TO DIMINISH THROUGH THE EVENING... .AS THE PRESSURE GRADIENT LESSENS ALONG WITH THE LOSS OF DAYTIME HEATING WIND SPEEDS WILL DECREASE THROUGH THE EVENING. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. COZ091-092-KSZ001>004-013>016-027>029-NEZ081-270000- /O.EXP.KGLD.WI.Y.0005.000000T0000Z-060126T2300Z/ KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN- THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-RED WILLOW- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS... ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY... HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...MCCOOK 451 PM CST THU JAN 26 2006 /351 PM MST THU JAN 26 2006/ ...WIND ADVISORY WILL EXPIRE AT 4 PM MST /5 PM CST/ THIS AFTERNOON... SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL CONTINUE TO GRADUALLY DECREASE DURING THE EVENING HOURS REACHING SPEEDS OF 10 TO 15 MPH BY AROUND MIDNIGHT. $$ LAMMERS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Jan 26, 1:30 AM MST, 9 minutes earlier.
Area forecast discussion, Jan 26, 1:30 AM MST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
130 AM MST THU JAN 26 2006
.DISCUSSION...THE PRIMARY ISSUE THROUGH THE SHORT TERM PERIODS WILL
BE STRENGTH OF SFC WINDS TODAY.
AGREE WITH THE PREVIOUS SHIFT THAT THE STRONGEST WINDS SHOULD REMAIN
ACROSS THE FAR EASTERN ZONES WHERE LOW LEVEL JET AXIS/CAA IS
JUXTAPOSED WITH THE STEEPEST LOW/MID LEVEL LAPSE RATES. LOCATIONS
ACROSS THE WEST MAY FLIRT WITH ADVISORY CONDITIONS EARLY IN THE
PERIOD WITH THE FOCUS QUICKLY SHIFTING EAST BY MID MORNING. THE
DEGREE OF MIXING REMAINS UNCERTAIN AS TROUGH LIFTS NORTH OF THE
AREA WITH INCREASING SUBSIDENCE. THE COLUMN REMAINS TO DRY TO SUPPORT
MEASURABLE PRECIPITATION ACROSS THE SOUTH/SOUTHEAST AS ENTRANCE
REGION TO UPPER JET BECOMES MORE FAVORABLE THROUGH THE DAY. MAY
INCLUDE SOME SPRINKLES ACROSS THE NORTH/NORTHWEST BY
AFTERNOON...HOWEVER WESTERLY DOWNSLOPE WILL INCREASE AS SYSTEM
LIFTS AWAY FROM THE AREA SUPPORTING DRYING THROUGH THE COLUMN.
THE BIGGEST CHANGE THROUGH THE REMAINDER OF THE SHORT TERM PERIODS
WAS TO PULL POPS ON SATURDAY AND WARM TEMPERATURES WITH SOME
CONSIDERABLE DISAGREEMENT BETWEEN VARIOUS MODEL SOLUTIONS. THE
GFS/NAM SUPPORT A MORE PROGRESSIVE SOLUTION WHEN COMPARED TO THE
ECMWF/UKMET AND WILL LEAN IN THIS DIRECTION AS THE FOCUS FOR
PRECIPITATION SHOULD REMAIN WELL EAST OF THE FORECAST AREA.
DRY AND MILD CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE
EXTENDED PERIODS WITH NO CHANGES PLANNED AT THIS TIME.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY FROM 9 AM THIS MORNING TO 5 PM CST THIS AFTERNOON
FOR KSZ003-KSZ004-KSZ015-KSZ016-KSZ029.
NE...WIND ADVISORY FROM 9 AM THIS MORNING TO 5 PM CST THIS AFTERNOON
FOR NEZ081.
CO...NONE.
&&
MCGUIREHazardous weather outlook, Jan 25, 11:39 AM MST, 14 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1139 AM MST WED JAN 25 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-261230- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1239 PM CST WED JAN 25 2006 /1139 AM MST WED JAN 25 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY GUSTY SOUTHWEST WINDS ARE ANTICIPATED ACROSS THE REGION ON THURSDAY AS A STORM SYSTEM MOVES ACROSS THE CENTRAL PLAINS. WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH SHOULD DEVELOP BY THURSDAY MORNING AND PERSIST THROUGH MUCH OF THE DAY. PERSONS TRAVELING IN HIGH PROFILE VEHICLES SHOULD PLAN FOR DIFFICULT TRAVEL...PARTICULARLY ALONG EAST WEST ORIENTED ROADS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
Nearby
Wind Advisories in Kansas, 2006Wind Advisories in Colorado, 2006Wind Advisories in Nebraska, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.